<<

. 20
( 24 .)



>>

64. , The rate of convergence of Fourier coe¬cients for entire functions
of in¬nite order with application to the Weideman-Cloot sinh-mapping for
pseudospectral computations on an in¬nite interval, J. Comput. Phys., 110
(1994), pp. 360“372.
65. , The slow manifold of a ¬ve mode model, J. Atmos. Sci., 51 (1994),
pp. 1057“1064.
66. , Time-marching on the slow manifold: The relationship between the
nonlinear Galerkin method and implicit timestepping algorithms, Appl. Math.
Lett., 7 (1994), pp. 95“99.
67. , Weakly nonlocal envelope solitary waves: Numerical calculations for
the Klein-Gordon (φ4 ) equation, Wave Motion, 21 (1995), pp. 311“330.
68. , A hyperasymptotic perturbative method for computing the radiation
coe¬cient for weakly nonlocal solitary waves, J. Comput. Phys., 120 (1995),
pp. 15“32.
69. , Eight de¬nitions of the slow manifold: Seiches, pseudoseiches and expo-
nential smallness, Dyn. Atmos. Oceans, 22 (1995), pp. 49“75.
70. , A lag-averaged generalization of Euler™s method for accelerating series,
Appl. Math. Comput., 72 (1995), pp. 146“166.
71. , Multiple precision pseudospectral computations of the radiation coe¬-
cient for weakly nonlocal solitary waves: Fifth-Order Korteweg-deVries equa-
tion, Computers in Physics, 9 (1995), pp. 324“334.
72. , Weakly Nonlocal Solitary Waves and Beyond-All-Orders Asymptotics:
Generalized Solitons and Hyperasymptotic Perturbation Theory, vol. 442 of
Mathematics and Its Applications, Kluwer, Amsterdam, 1998. 608 pp.
73. , Chebyshev and Fourier Spectral Methods, Dover, New York, 2000. Sec-
ond edition of Boyd(1989a), xvi + 668 pp.
74. J. P. Boyd and Z. D. Christidis, Low wavenumber instability on the equa-
torial beta-plane, Geophys. Res. Lett., 9 (1982), pp. 769“772. Growth rate is
exponentially in 1/ where is the shear strength.
75. , Instability on the equatorial beta-plane, in Hydrodynamics of the Equa-
torial Ocean, J. Nihoul, ed., Elsevier, Amsterdam, 1983, pp. 339“351.
76. J. P. Boyd and A. Natarov, A Sturm-Liouville eigenproblem of the Fourth
Kind: A critical latitude with equatorial trapping, Stud. Appl. Math., 101
(1998), pp. 433“455.
77. W. G. C. Boyd, Stieltjes transforms and the Stokes phenomenon, Proc. Roy.
Soc. London A, 429 (1990), pp. 227“246.




ActaApplFINAL_OP92.tex; 21/08/2000; 16:16; no v.; p.92
93
Exponential Asymptotics

78. , Error bounds for the method of steepest descents, Proc. Roy. Soc. Lon-
don A, 440 (1993), pp. 493“516.
79. , Gamma function asymptotics by an extension of the method of steepest
descents, Proc. Roy. Soc. London A, 447 (1993), pp. 609“630.
80. W. G. C. Boyd, Steepest-descent integral representations for dominant solu-
tions of linear second-order di¬erential equations, Methods and Applications
of Analysis, 3 (1996), pp. 174“202.
81. B. L. J. Braaksma, Multisummability and Stokes multipliers of linear mero-
morphic di¬erential equations, Annales de L. Institut Fourier, 92 (1991),
pp. 45“75.
82. , Multisummability of formal power-series solutions of nonlinear mero-
morphic di¬erential equations, Annales de L. Institut Fourier, 42 (1992),
´
pp. 517“540. Proves a theorem of Ecalle that formal power series of non-
linear meromorphic di¬erential equations are multisummable.
83. , ed., The Stokes Phenomenon and Hilbert™s Sixteenth Problem: Gronin-
gen, The Netherlands, 31 May-3 June 1995, World Scienti¬c, Singapore, 1996.
84. S. V. Branis, O. Martin, and J. L. Birman, Self-induced transparency
selects discrete velocities for solitary-wave solutions., Phys. Rev. A, 43 (1991),
pp. 1549“1563. Nonlocal envelope solitons.
85. B. M. Bulakh, On higher approximations in the boundary-layer theory, J.
Appl. Math. Mech., 28 (1964), pp. 675“681.
86. J. G. B. Byatt-Smith, On solutions of ordinary di¬erential equations arising
from a model of crystal growth, Stud. Appl. Math., 89 (1993), pp. 167“187.
87. , Formulation and summation of hyperasymptotic expansions obtained
from integrals, Eur. J. Appl. Math., 9 (1998), pp. 159“185.
88. J. G. B. Byatt-Smith and A. M. Davie, Exponentially small oscillations in
the solution of an ordinary di¬erential equation, Proc. Royal Soc. Edinburgh
A, 114 (1990), p. 243.
89. , Exponentially small oscillations in the solution of an ordinary di¬er-
ential equation, in Asymptotics Beyond All Orders, H. Segur, S. Tanveer, and
H. Levine, eds., Plenum, Amsterdam, 1991, pp. 223“240.
´
90. B. Candelpergher, J. C. Nosmas, and F. Pham, Introduction to Ecalle
alien calculus, Annales de L. Institut Fourier, 43 (1993), pp. 201“224. Review.
The “alien calculus” is a systematic theory for resurgence and Borel summa-
bility to generate hyperasymptotic approximation. Written in French.
91. C. Canuto, M. Y. Hussaini, A. Quarteroni, and T. A. Zang, Spectral
Methods for Fluid Dynamics, Springer-Verlag, New York, 1987.
92. J. Carr, Slowly varying solutions of a nonlinear partial di¬erential equation,
in The Dynamics of Numerics and the Numerics of Dynamics, D. S. Broom-
head and A. Iserles, eds., Oxford University Press, Oxford, 1992, pp. 23“30.
J. Carr and R. L. Pego, Metastable patterns in solutions of ut = 2 uxx ’
93.
f (u), Comm. Pure Appl. Math., 42 (1989), pp. 523“576. Merger of fronts on
an exponentially slow time scale.
94. Y.-H. Chang, Proof of an asymptotic symmetry of the rapidly forced pendu-
lum, in Asymptotics Beyond All Orders, H. Segur, S. Tanveer, and H. Levine,
eds., Plenum, Amsterdam, 1991, pp. 213“221.
95. S. J. Chapman, On the non-universality of the error function in the smooth-
ing of Stokes discontinuities, Proc. R. Soc. Lond. A, 452 (1996), pp. 2225“
2230.
96. S. J. Chapman, J. R. King, and K. L. Adams, Exponential asymptotics
and Stokes lines in nonlinear ordinary di¬erential equations, Proc. R. Soc.
Lond. A, (1998). To appear.
97. J. Chen, M. E. Fisher, and B. G. Nickel, Unbiased estimation of cor-
rections to scaling by partial di¬erential approximants, Phys. Rev. Lett., 48
(1982), pp. 630“634. Generalization of Pad´ approximants.
e




ActaApplFINAL_OP92.tex; 21/08/2000; 16:16; no v.; p.93
94 John P. Boyd

98. W. Chester and D. R. Breach, On the ¬‚ow past a sphere at low Reynolds
number, J. Fluid Mech., 37 (1969), pp. 751“760. Log-and-power series.
99. L. M. Ciasullo and J. A. Cochran, Accelerating the convergence of Cheby-
shev series, in Asymptotic and Computational Analysis, R. Wong, ed., Marcel
Dekker, New York, 1990, pp. 95“136.
100. J. Cizek, R. J. Damburg, S. Graffi, V. Grecchi, E. M. H. II, J. G.
Harris, S. Nakai, J. Paldus, R. K. Propin, and H. J. Silverstone, 1/R
+
expansion for H2 : Calculation of exponentially small terms and asymptotics,
Phys. Rev. A, 33 (1986), pp. 12“54.
101. J. Cizek and E. R. Vrscay, Large order perturbation theory in the context
of atomic and molecular physics ” interdisciplinary aspects, Int. J. Quantum
Chem., 21 (1982), pp. 27“68.
102. A. Cloot and J. A. C. Weideman, An adaptive algorithm for spectral com-
putations on unbounded domains, J. Comput. Phys., 102 (1992), pp. 398“406.
103. R. Combescot, T. Dombe, V. Hakim, and Y. Pomeau, Shape selection of
Sa¬man-Taylor ¬ngers, Phys. Rev. Letters, 56 (1986), pp. 2036“2039.
104. O. Costin, Exponential asymptotics, trans-series and generalized Borel sum-
mation for analytic nonlinear rank one systems of ODE™s, International Math-
ematics Research Notices, 8 (1995), pp. 377“418.
105. , On Borel summation and Stokes phenomenon for nonlinear rank one
systems of ODE™s, Duke Math. J., 93 (1998), pp. 289“344. Connections with
´
Berry smoothing and Ecalle resurgence.
106. O. Costin and M. D. Kruskal, Optimal uniform estimates and rigorous
asymptotics beyond all orders for a class of ordinary di¬erential equations,
Proc. Roy. Soc. London A, 452 (1996), pp. 1057“1085.
107. , On optimal truncation of divergent series solutions of nonlinear di¬er-
ential systems; Berry smoothing, Proc. Roy. Soc. London A, 452 (1998). Sub-
mitted. Rigorous proofs of some assertions and conclusions in the smoothing
of discontinuities in Stokes phenomenon.
108. S. M. Cox, Two-dimensional ¬‚ow of a viscous ¬‚uid in a channel with porous
walls, J. Fluid Mech., 227 (1991), pp. 1“33. Multiple solutions di¬ering by
exponentially small terms.
109. S. M. Cox and A. C. King, On the asymptotic solution of a high-order non-
linear ordinary di¬erential equation, Proc. Roy. Soc. London A, 453 (1997),
pp. 711“728. Berman-Terrill-Robinson problem with good review of earlier
work.
110. M. G. Darboux, M´moire sur l™approximation des fonctions de tr`s-grands
e e
nombres, et sur une classe ´tendue de d´veloppements en s´rie, Journal of
e e e
Mathematiques Pures Appliques, 4 (1878), pp. 5“56.
111. , M´moire sur l™approximation des fonctions de tr`s-grands nombres, et
e e
sur une classe ´tendue de d´veloppements en s´rie, Journal of Mathematiques
e e e
Pures Appliques, 4 (1878), pp. 377“416.
´
112. E. Delabaere, Introduction to the Ecalle theory, in Computer Algebra and
Di¬erential Equations, E. Tournier, ed., no. 193 in London Mathematical
Society Lecture Notes, Cambridge University Press, Cambridge, 1994, pp. 59“
102.
113. E. Delabaere and F. Pham, Unfolding the quartic oscillator, Annals of
Physics, 261 (1997), pp. 180“218. Resurgence and “exact WKB method”;
con¬rm the branch structure found by Bender and Wu.
114. F. Dias, D. Menasce, and J.-M. Vanden-Broeck, Numerical study of
capillary-gravity solitary waves, Europ. J. Mech. B, 15 (1996), pp. 17“36.
115. R. E. Dickinson, Numerical versus analytical methods for a sixth order hyper-
geometric equation arising in a di¬usion-wave theory of the Quasi-Biennial
Oscillation QBO. Seminar, 1980.




ActaApplFINAL_OP92.tex; 21/08/2000; 16:16; no v.; p.94
95
Exponential Asymptotics

116. R. B. Dingle, Asymptotic expansions and converging factors I. General the-
ory and basic converging factors, Proc. Roy. Soc. London A, 244 (1958),
pp. 456“475.
117. , Asymptotic expansions and converging factors IV. Con¬‚uent hyper-
geometric, parabolic cylinder, modi¬ed Bessel and ordinary Bessel functions,
Proc. Roy. Soc. London A, 249 (1958), pp. 270“283.
118. R. B. Dingle, Asymptotic Expansions: Their Derivation and Interpretation,
Academic, New York, 1973. Beyond all orders asymptotics.
119. H. S. Dumas, Existence and stability of particle channeling in crystals on
timescales beyond all orders, in Asymptotics Beyond All Orders, H. Segur,
S. Tanveer, and H. Levine, eds., Plenum, Amsterdam, 1991, pp. 267“273.
120. , A Nekhoroshev-like theory of classical particle channeling in perfect
crystals, Dynamics Reported, 2 (1993), pp. 69“115. Beyond all orders pertur-
bation theory in crystal physics.
121. T. M. Dunster, Error bounds for exponentially improved asymptotic solu-
tions of ordinary di¬erential equations having irregular singularities of rank
one, Methods and Applications of Analysis, 3 (1996), pp. 109“134.
122. F. J. Dyson, Divergence of perturbation theory in quantum electrodynamics,
Phys. Rev., 85 (1952), pp. 631“632.
´
123. J. Ecalle, Les fonctions r´surgentes, Universit´ de Paris-Sud, Paris, 1981.
e e
Three volumes. Earliest systematic development of resurgence theory.
124. D. Elliott, The evaluation and estimation of the coe¬cients in the Cheby-
shev series expansion of a function, Math. Comp., 18 (1964), pp. 274“284.
This and the next two papers are classic contributions to the asymptotic
theory of Chebyshev coe¬cients.
125. , Truncation errors in two Chebyshev series approximations, Math.
Comp., 19 (1965), pp. 234“248. Errors in Lagrangian interpolation with a
general contour integral representation and an exact analytical formula for
1/(a + x).
126. D. Elliott and G. Szekeres, Some estimates of the coe¬cients in the
Chebyshev expansion of a function, Math. Comp., 19 (1965), pp. 25“32. The
Chebyshev coe¬cients are exponentially small in the degree n.
127. D. Elliott and P. D. Tuan, Asymptotic coe¬cients of Fourier coe¬cients,
SIAM Journal of Mathematical Analysis, 5 (1974), pp. 1“10.
128. N. Froman, The energy levels of double-well potentials, Arkiv f¨r Fysik, 32
o
¨
(1966), pp. 79“96. WKB method for exponentially small splitting of eigenvalue
degeneracy.
129. P. A. Frost and E. Y. Harper, An extended Pad´ procedure for construct-
e
ing global approximations from asymptotic expansions: an explication with
examples, SIAM Rev., 18 (1976), pp. 62“91.
130. G. Fusco and J. K. Hale, Slow motion manifolds, dormant instability and
singular perturbations, Journal of Dynamics and Di¬erential Equations, 1
(1989), pp. 75“94. Exponentially slow frontal motion.
131. T. C. Germann and S. Kais, Large order dimensional perturbation theory
for complex energy eigenvalues, J. Chem. Phys., 99 (1993), pp. 7739“7747.
Quadratic Shafer-Pad´ approximants, applied to compute imaginary part of
e
eigenvalue.
132. H. Gingold and J. Hu, Transcendentally small re¬‚ection of waves for prob-
lems with/without turning points near in¬nity: A new uniform approach, Jour-
nal of Mathematical Physics, 32 (1991), pp. 3278“3284. Generalized WBK
(Liouville-Green) for above-the-barrier scattering.
133. J. Grasman and B. J. Matkowsky, A variational approach to singular-
ly perturbed boundary value problems for ordinary and partial di¬erential
equations with turning points, SIAM J. Appl. Math., 32 (1976), pp. 588“
597. Resolve the failure of standard matched asymptotics for the problem




ActaApplFINAL_OP92.tex; 21/08/2000; 16:16; no v.; p.95
96 John P. Boyd

of Ackerberg and O™Malley (1970) by applying a non-perturbative variation-
al principle; MacGillivray (1997) solves the same problem by incorporating
exponentially small terms into matched asymptotics.
134. R. H. J. Grimshaw and N. Joshi, Weakly non-local solitary waves in a
singularly-perturbed Korteweg-deVries equation, SIAM J. Appl. Math., 55
(1995), pp. 124“135.
135. R. E. Grundy and H. R. Allen, The asymptotic solution of a family of
boundary value problems involving exponentially small terms, IMA J. Appl.
Math., 53 (1994), pp. 151“168.
136. V. Hakim and K. Mallick, Exponentially small splitting of separatrices,
matching in the complex plane and Borel summation, Nonlinearity, 6 (1993),
pp. 57“70. Very readable analysis.
137. J. K. Hale, Dynamics and numerics, in The Dynamics of Numerics and
the Numerics of Dynamics, D. S. Broomhead and A. Iserles, eds., Oxford
University Press, Oxford, 1992, pp. 243“254.
138. F. B. Hanson, Singular point and exponential analysis, in Asymptotic and
Computational Analysis, R. Wong, ed., Marcel Dekker, New York, 1990,
pp. 211“240.
139. G. H. Hardy, Divergent Series, Oxford University Press, New York, 1949.
140. E. Harrell and B. Simon, The mathematical theory of resonances whose
widths are exponentially small, Duke Math. J., 47 (1980), p. 845.
141. E. M. Harrell, On the asymptotic rate of eigenvalue degeneracy, Commun.
Math. Phys., 60 (1978), pp. 73“95.

<<

. 20
( 24 .)



>>